SRS Side effects of shortterm usage of painkillers / sleeping pills?

Discussion in 'On Topic' started by wolfskymoon, May 23, 2009.

Thread Status:
Not open for further replies.
  1. wolfskymoon

    wolfskymoon Guest

    Like appearance wise, focus or attitude? I am going through some personal shit right now which I cannot discuss (Physical / mental), but these two help me sleep regularly everyday. I might end up taking both for a month on regular bases, but then I will quit. I was just wondering if the side effects would be hardly noticeable?. The reason why I'm on both is because I can't sacrifice sleep, I need to go to work and focus on my classes for the time being.
     
    Last edited by a moderator: May 23, 2009
  2. Mischievous

    Mischievous E8 group drawn in 64' by Peter McMullen

    Joined:
    Jun 23, 2007
    Messages:
    420
    Likes Received:
    0
    long term use of any medication will have a noticeable effect, that said there are ways to mitigate the issues at hand, the first way is to use the smallest amount necessary to achieve desired outcome (IE reduce anxiety don't remove it entirely) the second way is to choose the appropriate medication/supplement. Usually sleeping issues can be dealt with easily with supplements available over the counter, I would start by taking melatonin( a natural hormone responsible for sleeping cycles) 1/2 hour before your set bedtime.

    I cannot emphasize enough how important routine is to our bodies and wellbeing, if you do not have a routine you need to create one, if there are issues that get in the way then speak to someone about them.

    Lastly, long term use of painkillers can backfire, without knowing what is being used I'll keep my comments brief, but if it's not over the counter you should be talking with your Dr about what's going on. If you are self medicating on pain killers than I would advise that they can lead you down the wrong path very very quickly, please for your own wellbeing consult a Dr.
     
  3. Silmatharien

    Silmatharien OT Supporter

    Joined:
    Dec 27, 2004
    Messages:
    19,850
    Likes Received:
    0
    Be careful. That is how my mom started sleeping pills last year and it turned into a full-fledged addiction. She was just trying to deal with her depression and sleeping it off seemed to help her. Everything came to a head in November, she had to go into rehab, and only started work again at the beginning of April.

    Her side effects included memory loss - we would have whole conversations and she would have no recollection. She would go into work and basically be a zombie throughout the day, doing her work fairly well but she definitely wasn't 'all there'.
     
  4. i killed tupac

    i killed tupac New Member

    Joined:
    Mar 19, 2005
    Messages:
    36,662
    Likes Received:
    0
    Location:
    this toilet earth
    certainly talk to your doctor
     
  5. mizugsy

    mizugsy hi!

    Joined:
    Nov 3, 2008
    Messages:
    3,254
    Likes Received:
    0
    Location:
    LI
    can't really stress that enough..if you "plan" to take a narcotic pain medication every day for a month, you're going to have trouble removing it from your routine.
     
Thread Status:
Not open for further replies.

Share This Page